Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 42, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jul 26, 2010, 7:02 PM CDT for Davidson County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2010, 7:02 PM CDT (00:02 UTC)
- Expired
- Jul 26, 2010, 7:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Davidson County, TN
The radar
The Nashville radar (KOHX), 18 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:05 PM CDT | TORNADO | 7 N Nashville, TN | APPROXIMATELY 12 BRICK HOMES SUFFERED HEAVY ROOF DAMAGE...INCLUDING ONE WHICH HAD A LARGE SECTION OF THE ROOF REMOVED. TWO BUILDINGS WERE IMPALED BY TWO BY FOURS...AND A COUPLE DOZEN WINDOWS WERE BLOWN OUT. THE DAMAGE PATTERN IN THIS AREA WAS CHARACTERIZED BY |
| Jul 26, 7:15 PM CDT | TSTM WND DMG | 7 N Nashville, TN | DAVIDSON COUNTY OEM REPORTED 12 TO 15 HOMES DAMAGED IN THE BRICK CHURCH PIKE AND WESTCHESTER AREAS. ONE HOME WITH PARTIAL ROOF DAMAGE. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2068 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140
WFUS54 KOHX 270002
TOROHX
TNC037-270030-
/O.NEW.KOHX.TO.W.0042.100727T0002Z-100727T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
702 PM CDT MON JUL 26 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 730 PM CDT
* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
GOODLETTSVILLE...OR 8 MILES NORTH OF LP FIELD. A SOUTH DRIFT TO
THE STORM WAS INDICATED.
* THE TORNADO WILL BE NEAR...
GOODLETTSVILLE AND 6 MILES NORTHWEST OF LAKEWOOD BY 730 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FUNNEL CLOUDS...DAMAGING WINDS...LARGE HAIL OR FLOODING
TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3
3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3631 8666 3624 8662 3617 8677 3631 8689
3635 8681 3636 8678 3637 8678 3639 8675
TIME...MOT...LOC 0001Z 228DEG 2KT 3628 8673
$$
BOYDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jul 26, 6:14 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 26, 6:14 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 614 PM CDT MON JUL 26 2010 .UPDATE...FOR 00Z TAFS. && .AVIATION... LATEST ANALYSIS PLACING SEMI-STATIONARY FRONTAL BOUNDARY ACROSS SOUTHERN MIDDLE TN...WITH PLENTY OF HEAT...INSTABILITY AND CONVECTIVE OUTFLOWS IN PLACE. STORMS CONTINUE TO FIRE CLOSE TO BNA BUT CSV VICINITY CLEAR AT THIS MOMENT. UL RIDGE STILL MAIN FACTOR ALOFT DESPITE WEAK TROUGH AXES. MOST STORM ACTIVITY EXPECTED TO WEAKEN LATER THIS EVENING...WITH ONLY ISO DEVELOPMENT OVERNIGHT. SCT-NUM CONVECTION WILL AGAIN REFIRE MIDDAY TUESDAY WITH TROPICAL MOISTURE IN PLACE...AND REMAIN THAT WAY INTO THE EVENING. && .PREV DISCUSSION... /ISSUED 342 PM CDT MON JUL 26 2010/ DISCUSSION...WEAK FRONTAL SYSTEM LOCATED OVER SRN PORTION OF THE MIDSTATE HAS ON LATEST NCEP ANALYSIS APPEARS TO BE DRIFTING SLOWLY SWD. A DRIER NELY FLOW OVER THE NRN HALF FROM THE SFC RIDGE OVER THE OH VALLEY HAS SUPPLIED ADDITIONAL DRY AIR WHICH LIKELY RAISED THE CONVECTIVE TEMP AND PUT A BIT OF A DAMPER ON TSTM FORMATION. BYE THE BYE...THE PRECIP BULLSEYE OVER THE EXTREME SE COUNTIES TONIGHT ON THE GFS MODEL IS LIKELY AN ARTIFACT OF ITS WELL KNOWN CONVECTIVE FEEDBACK TENDENCY. WENT LOWER ON POPS FOR TONIGHT DUE TO THE ABOVE TRENDS BUT STAYED IN THE CHANCE CATEGORY AND EVEN THAT MAY BE TOO HIGH. MODELS TEND TO MOVE THIS FRONT BACK TO THE NORTH OVERNIGHT WHICH MAY SUPPLY A BIT OF LIFT FOR OVERNIGHT RAINFALL. A LIGHT SLY FLOW AT THE SFC CONTINUES FOR TUE AND WED AS ANOTHER FRONT DROPS SWD FROM THE GREAT LAKES INTO THE OH VALLEY ON THU. THUS A DIURNAL TREND FOR CONVECTION IS EXPECTED FOR TUE AND WED. FRONT PUSHES SWD INTO THE AREA LATE THU WITH THE FRONT CONTINUING TO PUSH CONVECTION FURTHER SOUTH AS DRIER AIR FLOWS INTO THE AREA. SOUTH FLOW RETURNS ON SAT WITH DIURNALLY MODULATED CONVECTION EXPECTED OVER THE WEEKEND. CONVECTION IS HELPED ALONG BY A WEAK FRONT DROPPING INTO THE OHIO VALLEY ON SUNDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jul 26, 5:34 AM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 534 AM CDT MON JUL 26 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-271045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 534 AM CDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL CONTINUE. A WEAK FRONT OVER THE AREA WILL INTERACT WITH INCREASING MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG WITH GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HOT AND HUMID PATTERN WILL CONTINUE. SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE AFTERNOON AND EVENING HOURS TUESDAY THROUGH FRIDAY. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND HEAVY DOWNPOURS. 13
In the hours before
Special weather statement, Jul 26, 4:50 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT MON JUL 26 2010 TNZ066-262245- CUMBERLAND- 450 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF FAIRFIELD GLADE...OR 10 MILES NORTH OF CROSSVILLE. THIS STORM WAS NEARLY STATIONARY AND WAS PRODUCING HEAVY RAINFALL ALONG HIGHWAY 1127 IN THE ELMORE...RINNIE AND COLD SPRINGS AREAS OF CUMBERLAND COUNTY. DOPPLER RAINFALL ESTIMATES ARE APPROACHING 2 INCHES DURING THE LAST HOUR. WINDS 30 TO 40 MPH ARE ALSO EXPECTED WITH THIS STORM. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:26 PM CDT | Tornado Warning | OHX | Davidson | 20 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.